Alert archive / West Virginia / River Flood Warnings in 2008

River Flood Warning 19, NWS Pittsburgh, PA

June 4, 2008Preston County, West Virginia

NWS Pittsburgh, PA issued this river flood warning at Jun 4, 2008, 10:48 AM EDT for Preston County, West Virginia. It took effect at Jun 4, 2008, 1:29 PM EDT. It was in force for 75 min.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 10:48 AM EDT (14:48 UTC)
In effect from
Jun 4, 2008, 1:29 PM EDT
Expired
Jun 4, 2008, 2:44 PM EDT
In force
75 min
Issued by
NWS Pittsburgh, PA
Flood severity
Minor

County Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cheat River at Rowlesburg (ROWW2).

Action stage
12.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 0307020015, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Jun 4, 9:45 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 4, 9:45 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
945 AM EDT WED JUN 4 2008

.SYNOPSIS...
A WARM FRONT WILL SLOWLY MOVE NORTHWARD ACROSS THE AREA TODAY.
THIS FRONT WILL BE THE FOCAL POINT FOR SHOWERS AND THUNDERSTORMS.
A STRONG HIGH WILL BRING HOT AND HUMID CONDITIONS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH 446 THROUGH 4 PM THIS AFTERNOON FOR EAST CENTRAL
OHIO...NORTH CENTRAL WV...AND WESTERN MD. ONE COMPLEX OF STORMS
THAT PRODUCED PENNY SIZED HAIL IS NOW EXITING WESTERN PA...WITH
THE NEXT COMPLEX ENTERING EASTERN OHIO...WITH ANOTHER LINE OF
STORMS BEHIND IT ACROSS EASTERN INDIANA/WESTERN OHIO. WIDESPREAD
SHOWERS/NUMEROUS TSTMS WILL CONTINUE FROM PITTSBURGH SOUTH...WITH
LESSER ACTIVITY TO THE NORTH THROUGH THIS MORNING. THE WARM FRONTAL
BOUNDARY WILL PUSH NORTH THIS AFTN WITH PRECIP SHIELD REACHING
THE I-80 CORRIDOR BY LATE THIS AFTN. THINK THE GREATEST SEVERE RISK
WILL REMAIN TO THE SOUTH ALONG THE INSTABILITY AXIS AND HIGHER
SURFACE DEWPOINTS. DEEP LAYER SHEAR WILL CREATE AN ENVIRONMENT
FAVORABLE FOR SOME ROTATION IN THE STRONGER STORMS...ESPECIALLY
I-70 SOUTHWARD. ALSO WITH THE CONTINUING TRACK OF THESE COMPLEXES
ACROSS THE SAME AREA...THE FLOOD THREAT WILL CONTINUE THROUGH
THIS AFTN UNTIL THE FRONT MAKES A PUSH NORTH...THUS WILL KEEP
THE FLOOD WATCH IN EFFECT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
FRONTAL BOUNDARY MOVES NORTHWARD TONIGHT AS LARGE SFC LOW OVER
CENTRAL US MOVES NORTHWARD AS WELL. IN ADDITION...UL HEIGHTS
BEGIN TO SLOWLY RISE INTO THU MORNING AS LARGE EASTERN RIDGE
STARTS TO TAKE HOLD.

THIS UL RIDGE WILL BE THE MAIN PLAYER IN OUR WEATHER THROUGH
FRIDAY. BENEATH THIS RIDGE...SFC HIGH DEEPENS AND PROVIDES STRONG
AND CONSISTENT FLOW FROM THE SOUTH. NOT MUCH ACTIVITY IS EXPECTED
WITH SUCH STRONG SUBSIDENCE...HOWEVER...A MUCH WARMER AND HUMID
PATTERN WILL MAKE IT FEEL VERY MUCH LIKE SUMMER BY FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CURRENT MEDIUM RANGE MODELS WANT TO KEEP STRONG RIDGE OVER THE
EASTERN US INTO EARLY MONDAY.

THIS WILL MEAN A MAINLY DRY WEEKEND...BUT WELL ABOVE NORMAL
TEMPERATURES AND HUMID CONDITIONS. WITH SO MUCH HUMIDITY...A
SHOWER OR THUNDERSTORM REMAINS A POSSIBILITY THIS WEEKEND...BUT MAIN
TRACK OF ACTIVITY WILL BE WELL NORTH OF THE REGION INTO EARLY MONDAY.

RIDGE BEGINS TO BREAK DOWN MONDAY AND FRONT TO THE NORTH WILL
START TO SINK SOUTHWARD.

AT THIS POINT IT LOOKS LIKE IT WILL TAKE TILL TUESDAY UNTIL FRONT
WILL HAVE ENOUGH PUSH TO MOVE ACROSS THE AREA.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
FRONT LYING ACROSS SOUTHEAST OHIO AND SOUTHWEST PA WITH AREAS OF
SHOWERS AND STORMS MOVING ACROSS SOUTHERN TERMINALS. QUITE VARIABLE
CONDITIONS WITH VFR AT TIMES QUICKLY BECOMING IFR IN SHOWERS AND
STORMS. NORTH OF BOUNDARY AREAS OF STRATUS AND FOG CREATING MVFR TO
IFR CONDITIONS WHICH WILL CONTINUE THROUGH THIS MORNING. BOUNDARY
WILL SHIFT SLIGHTLY NORTH THIS AFTN WITH SHOWERS AND THUNDERSTORMS
EXPANDING NORTH WITH GENERAL MVFR CONDITIONS.

MAINLY VFR CONDITIONS ARE FORECAST FOR THURSDAY. WIDELY SCATTERED
THUNDERSTORMS AS WELL AS EARLY MORNING FOG AND HAZE WILL LOWER
CONDITIONS TO MVFR/IFR AT TIMES OVER THE WEEKEND AS LOW LEVEL
MOISTURE REMAINS OVER THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR MDZ001.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ057>059-
     068-069.
PA...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR PAZ031-032.
WV...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ004-012-
     021>023-041.

&&
Hazardous weather outlook, Jun 4, 9:59 AM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
959 AM EDT WED JUN 4 2008

MDZ001-OHZ057-068-069-WVZ012-021>023-041-051400-
GARRETT-MUSKINGUM-NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
959 AM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

THUNDERSTORMS TODAY COULD PRODUCE DAMAGING WINDS...LARGE
HAIL...ISOLATED TORNADOES...AND RAIN HEAVY ENOUGH TO CAUSE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ058-059-PAZ031-032-WVZ004-051400-
GUERNSEY-BELMONT-GREENE-FAYETTE-MARSHALL-
959 AM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS TODAY COULD PRODUCE RAIN HEAVY ENOUGH TO CAUSE
LOCALIZED FLOODING. IN ADDITION...THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TODAY. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ048-051400-
COSHOCTON-
959 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY.
THERE IS A SLIGHT RISK THAT THUNDERSTORMS COULD REACH SEVERE
LEVELS. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ039>041-049-050-PAZ007>009-013>016-020>023-029-030-WVZ001>003-
051400-
TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO-
959 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY.
THERE IS A SLIGHT RISK THAT THUNDERSTORMS COULD REACH SEVERE
LEVELS. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 4, 7:34 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
734 AM EDT WED JUN 4 2008

PAZ029-031-WVZ003-004-041230-
GREENE PA-MARSHALL WV-OHIO WV-WASHINGTON PA-
734 AM EDT WED JUN 4 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WASHINGTON...GREENE...MARSHALL AND OHIO...

AT 732 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS 4 MILES EAST OF
SHERRARD...MOVING EAST AT 40 MPH.  THE STORMS WILL PRODUCE RAINFALL
AS THE RATE OF ONE TO TWO INCHES PER HOUR.  SMALL HAIL AND WIND
GUSTS TO APPROXIMATELY 40 MPH MAY ALSO BE GENERATED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLAYSVILLE...RYERSON STATION...SWARTS...AMITY AND BANETOWN

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Special weather statement, Jun 4, 8:13 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
813 AM EDT WED JUN 4 2008

PAZ029>032-WVZ022-041315-
FAYETTE PA-GREENE PA-MONONGALIA WV-WASHINGTON PA-WESTMORELAND PA-
813 AM EDT WED JUN 4 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...WASHINGTON...WESTMORELAND...GREENE AND MONONGALIA...

AT 809 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF MORRISVILLE...OR
ABOUT 6 MILES SOUTHEAST OF WAYNESBURG...MOVING NORTHEAST AT 33 MPH.

SMALL HAIL...WIND GUSTS OF 40 TO 45 AND RAINFALL AT THE RATE OF ONE
TO TWO INCHES HOUR MAY BE EXPECTED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BROWNSVILLE...CALIFORNIA...CARMICHAELS...CONNELLSVILLE AND DONEGAL

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

15
Local storm report, Jun 4, 8:51 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     HAIL             MARIANNA                40.01N 80.11W
06/04/2008  M0.75 INCH       WASHINGTON         PA   PUBLIC

&&
Special weather statement, Jun 4, 9:10 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
910 AM EDT WED JUN 4 2008

MDZ001-WVZ023-041415-
GARRETT MD-PRESTON WV-
910 AM EDT WED JUN 4 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT AND PRESTON...

AT 909 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHWEST OF HAZELTON...MOVING
EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ACCIDENT...BETHEL...BIG RUN STATE PARK...BITTINGER AND BLOOMING
  ROSE

SMALL HAIL...WIND GUSTS OF 40 TO 45 AND RAINFALL AT THE RATE OF ONE
TO TWO INCHES HOUR MAY BE EXPECTED.

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

15
Special weather statement, Jun 4, 9:17 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
917 AM EDT WED JUN 4 2008

OHZ039-048-057-058-068-041415-
COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
917 AM EDT WED JUN 4 2008

...THUNDERSTORMS...

SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...NOBLE...MUSKINGUM...GUERNSEY...COSHOCTON AND TUSCARAWAS...

AT 914 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF NELLIE TO 22 MILES SOUTHWEST OF
EAST FULTONHAM...MOVING EAST AT 31 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ADAMSVILLE...BAKERSVILLE...BALTIC...BLISSFIELD AND BLUE ROCK STATE
  PARK

RAINFALL AT THE RATE OF ONE TO TWO INCHES HOUR MAY BE EXPECTED. ONE
TO TWO INCHES OF RAINFALL HAS BEEN REPORTED OVER THE AFORE MENTIONED
COUNTIES DURING THE PAST 24 HOURS.

HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
WEDNESDAY AFTERNOON FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:44 PM EDTFlash Flood WatchPBZGreene19 hr
Jun 4, 7:52 AM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland43 min
Jun 3, 11:04 PM EDTAreal Flood AdvisoryPBZMonroe, Noble8 hr
Jun 4, 6:13 AM EDTAreal Flood AdvisoryPBZCarroll, Coshocton, Guernsey, Muskingum, Tuscarawas6 hr
Jun 4, 9:33 AM EDTAreal Flood AdvisoryPBZCoshocton, Guernsey, Muskingum, Noble, Tuscarawas6 hr
Jun 4, 9:49 AM EDTFlash Flood WarningPBZMonroe, Noble6 hr
Jun 4, 4:39 PM EDTAreal Flood AdvisoryPBZMonroe, Noble4 hr
Jun 4, 12:43 AM EDTFlash Flood WarningPBZTucker4 hr
Jun 4, 11:25 AM EDTFlash Flood WarningPBZMarion6 hr
Jun 4, 12:35 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker55 min
Jun 4, 12:36 PM EDTAreal Flood AdvisoryPBZPreston, Tucker6 hr
Jun 4, 12:45 PM EDTTornado WarningPBZTucker28 min
Jun 4, 5:25 PM EDTAreal Flood WarningPBZMarion6 hr
Jun 4, 6:17 PM EDTAreal Flood WarningPBZTucker4 hr

Nearby

River Flood Warnings in West Virginia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.